Digitek Tablets Recalled
All Lots of Digitek Tablets Sold Under the Labels "Bertek" and "UDL" Recalled Because of Possible Double Dose
WebMD News Archive
April 28, 2008 -- All lots of Digitek tablets distributed by Mylan
Pharmaceuticals and sold under the labels "Bertek" or "UDL" are
being recalled because they may contain a dangerous double dose of their active
Digitek pills are used to treat heart failure and abnormal heart rhythms.
The company Actavis Totowa makes the recalled Digitek pills.
"Tablets with double the appropriate thickness may have been
commercially released. These tablets may contain twice the approved level of
active ingredient than is appropriate," states an Actavis Totowa news
release posted on the FDA's web site.
Double-strength tablets pose a risk of digitalis toxicity, which can cause
nausea, vomiting, dizziness, low blood pressure, cardiac instability, slow
heart rate, and death. Actavis Totowa says it has received "several reports
of illness and injuries."
Patients with medical questions should contact their health care provider.
For other information, call the Mylan recall line at (888) 276-6166 Monday
through Friday, from 8 a.m to 5 p.m. Eastern time, or visit the Actavis web site.
To report side effects to the FDA, call 800-FDA-1088 or visit the FDA's MedWatch web site.